Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2005, 4:04 PM EDT for Warren County, Washington County, New York. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 8, 2005, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:21 PM EDT | TSTM WND DMG | Whitehall, NY | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 082004 SVRALY NYC113-115-082045- /O.NEW.KALY.SV.W.0033.050608T2004Z-050608T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 404 PM EDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN EAST CENTRAL NEW YORK WASHINGTON COUNTY IN EAST CENTRAL NEW YORK * UNTIL 445 PM EDT * AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HULETTS LANDING...OR ABOUT 11 MILES NORTHWEST OF WHITEHALL...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HULETTS LANDING BY 410 PM EDT WHITEHALL BY 420 PM EDT LAT...LON 4383 7360 4369 7375 4342 7329 4360 7310 $$ WRS/GJM
1 follow-up statement
000 WWUS51 KALY 082026 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT WED JUN 8 2005 NYC113-115-082045- /O.CON.KALY.SV.W.0033.000000T0000Z-050608T2045Z/ WARREN NY-WASHINGTON NY- 425 PM EDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR NORTHERN WASHINGTON AND NORTHEASTERN WARREN COUNTIES... AT 421 PM EDT...LOCAL LAW ENFORCEMENT REPORTED POWER LINES DOWN IN HORICON. THIS STORM WAS LOCATED NEAR LOCK TWELVE MARINA...OR ABOUT NEAR WHITEHALL...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOCK TWELVE MARINA...GRAYS CORNER AND LOW HAMPTON BY 425 PM EDT EAST WHITEHALL BY 430 PM EDT HAMPTON BY 435 PM EDT LAT...LON 4383 7360 4369 7375 4342 7329 4360 7310 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:32 AM EDT, 10 hours 32 minutes earlier.
Area forecast discussion, Jun 8, 5:32 AM EDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 532 AM EDT WED JUN 8 2005 .SHORT TERM (TODAY THROUGH TONIGHT)...ANOTHER ACTIVE DAY EXPECTED ACROSS THE ALY CWA. A STATIONARY FRONT WILL SLICE THE FA IN HALF AND ALIGN ITSELF ALONG THE MOHAWK VALLEY THIS AFTERNOON. AREAS NORTH OF THE FRONT WILL HAVE MORE CLOUDS AND HIGHS FROM THE MID 70S TO LOWER 80S WHILE AREAS SOUTH OF THE FRONT WILL HAVE MORE SUN WITH HIGHS FROM THE UPPER 80S TO LOWER 90S. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR FUTURE CONVECTION AS WELL AS FOR CONVECTION WHICH WILL BE MOVING EAST FROM THE EASTERN GREAT LAKES THIS MORNING. ELEVATED CAPES OF 1500-2000 J/KG AND HELICITIES BETWEEN 100 AND 200 MAY ALLOW 40-60 KT WINDS ALOFT TO MIX TO THE SURFACE. IN ADDITION PRECIPITABLE WATER VALUES RI8SE TO BETWEEN 1.5 AND 1.75 THIS AFTERNOON AND WITH TRAINING OF CELLS A STRONG POSSIBILITY...LOCALIZED RAINFALL AMOUNTS OVER 2 INCHES POSSIBLE. THE DECIDING FACTOR ON HOW STRONG THE STORMS BECOME APPEARS TO BE SURFACE DEWPOINTS AND THETA E RIDGE IN LOWER LEVELS. MODELS SUGGEST THAT DEWPOINTS WILL REACH CLOSE TO 70 IN MANY AREAS AND IF THIS HAPPENS CAPES WOULD BE OVER 2000 J/KG...BUT IF DEWPOINTS ONLY REACH MID 60S CAPES OF 1000-1500 J/KG EXPECTED AND ACTIVITY LESS WIDESPREAD. AT THIS POINT HAVE ADDED SMALL HAIL...STRONG GUSTY WINDS AND HEAVY RAIN TO FORECAST. ACTIVITY WILL CONTINUE INTO EVENING HOURS AND THEN GRADUALLY DISSIPATE OVERNIGHT WITH TEMPERATURES ONLY DROPPING INTO THE 60S. && .LONG TERM (THURSDAY THROUGH TUESDAY)...WARM PERIOD IN STORE AS LARGE RIDGE DOMINATES THE EASTERN US. SKILL WILL BE EVIDENCED BY HOW TO BEST TIME CONVECTIVE THREAT WITHOUT MENTIONING IT THROUGH THE ENTIRE PERIOD. THE RIDGE HAS BEEN PROGGED STRONGER WITH TIME AND EVENTUALLY ITS STRENGTH MAY SUPPRESS CONVECTION AT LEAST SOME OF THE TIME. LOOK LIKE A TYPICAL MID SUMMER PATTERN RATHER THAN EARLY TO MID JUNE. && .AVIATION...FRONTAL BOUNDARY ACROSS REGION WILL BE FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING AS IT BECOME STALLED ACROSS FORECAST AREA. CONVECTION MARCHING ACROSS MICHIGAN EARLY THIS MORNING WILL MOVE EASTWARD REACHING FORECAST EARLY AFTERNOON. THE CONVECTION WILL RIDE ALONG FRONTAL BOUNDARY. RIDGE BUILDS IN AND STRENGTHENS TODAY AND THURSDAY. HAVE CONVECTION IN TAFS FOR A COUPLE OF HOURS EARLY/MID AFTERNOON. OTHERWISE HAVE CB IN TAFS. PATCHY MVFR FOG EARLY THIS MORNING MAINLY IN RIVER VALLEYS. && .FIRE WEATHER...RELATIVE HUMIDITIES WILL DROP TO 40 TO 50 PERCENT IN THE MID HUDSON VALLEY TODAY WITH 50 TO 60 PERCENT ACROSS THE REST OF THE LOCAL AREA. RH WILL INCREASE TO 85 TO 95 PERCENT OVERNIGHT WITH RISING DEW POINTS. RH WILL DROP TO AROUND 50 PERCENT ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS CONTINUE TO RUN BELOW NORMAL FOR EARLY JUNE. HUMIDITY LEVELS WILL BE ON THE RISE THIS AFTERNOON. AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN WARM/HUMID AIRMASS INTO THE WEEKEND. PRECIPITABLE WATER VALUES WILL BE ON THE INCREASE SO LOCALIZED HEAVY DOWNPOURS WILL OCCUR WITH THE STORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 8, 5:03 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 503 AM EDT WED JUN 8 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 503 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SCATTERED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND ALONG A STATIONARY FRONT THAT WILL BE ALIGNED ALONG THE MOHAWK VALLEY BEGINNING EARLY TO MID AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS 45 TO 55 MPH AND HAIL AROUND A HALF INCH. IN ADDITION HEAVY DOWNPOURS ASSOCIATED WITH THE THUNDERSTORMS MAY PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WHICH MAY RESULT IN FLOODING OF POORLY DRAINED LOW LYING AREAS. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN... FROM THURSDAY THROUGH NEXT TUESDAY A WARM...HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY ...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SKYWARN SPOTTERS FORWARD ANY REPORTS OF HAIL...LIGHTING CAUSING INJURY OR DAMAGE OR RAINFALL AMOUNTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:19 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 56 min |
| Jun 8, 6:59 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 46 min |
| Jun 8, 7:29 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 46 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.